Discussions that mention prednisone

Allergies board


How long does it take for the Prednisone to kick on and stop the hives from spreading.
I'm on 40MG for 3 days now and it's still spreading now onto my face.

I was taking Toradal which is a NSAID and two days later stated to get hives. I spoke with the Pharmacist and they said it was no problem unless i had trouble breathing. Since i was in pain i kept taking it for a week until i could see my doctor.
I seen him and he said it looks like a reaction and stop taking it it should clear up in 2 weeks, problem is it was getting worse and spreading and parts look like a sunburn and hurts.
I had a appointment with a Dermostologist because it keeps spreading and itching and hurting usually where i'm laying down (back of legs and back of arms) He told me to take 40mg of Prednisone.
I also have Candida (yeast) still waiting for the biopsy to find what it is.
When the pharmacist told you it was ok as long as you didn't stop breathing, he meant, you don't have to go to the hospital. He didn't mean keep taking it! If you ever have hives from a drug, never take it again, ever in your life, and take an allergy pill immediately. If it's something you really need, call your doctor for an alternative.

Sometimes, when I have hives for too long, the hives actually hurt/burn my skin. Sounds like that's your problem. Try some cool baths, avoid getting overheated or anxious, and take some allergy pills ASAP (benadryl or claritin). Don't put anything at all on the rash, unless the dermatologist gave it to you. When the skin is that irritated, even ointments can make it worse, and with that much prednisone in you, you probably don't need more medicine on your skin.

It's gonna take a couple of weeks to heal, maybe longer for your skin to look completely normal again, but the prednisone should start reducing the redness soon.